Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2002, 11:50 AM EDT for Coos County, New Hampshire. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2002, 11:50 AM EDT (15:50 UTC)
- Expired
- Jul 23, 2002, 12:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WUUS51 KGYX 231550 SVRGYX NHC007-231645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 1144 AM EDT TUE JUL 23 2002 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOS COUNTY IN NORTHERN NEW HAMPSHIRE * UNTIL 1245 PM EDT * AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 15 MILES WEST OF BERLIN MOVING EAST AT 45 MPH. IT WILL PASS THROUGH THE BERLIN AND MILAN AREA AROUND NOONTIME. REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:45 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 9:45 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GRAY ME 945 AM EDT TUE JUL 23 2002 DISC...MAIN REASON FOR UPDATE IT TO ADD CHC ISOLD SVR WX SWRN ME/SRN NH THS AFTN. SPS JUST ISSUED. LCL CHECKLIST INDICATING RIPE CONDS ACRS PTNS OF OUR FA AS SIGNIF LOW LVL MOISTR COMBINING W/ APCHG CDFNT & EXITING JET ALFT TO PRODUCE LCLY DAMAGING WINDS. UPR LVL JET OF 130-140 KTS EXITING THE RGN PLACING SRN SECTIONS IN LF QUAD. BEST CONVECTION WL MST LKLY DVLP OVRHD BY EARLY TO MID AFTN...BFR ENTERING INCREASINGLY UNSTABLE AIRMASS S OF OUR RGN. THEREFORE...BST CHC OF ANY SVR STMS WL BE SRN ZNS. PRECIPITABLE WATER VALUES VRY HIGH (AOA 2 WRN PTNS OF THE FA). TRAINING STMS MAY CAUSE LCLY HVY RNFL. WL ADD THS TO THE ZN PKG. OTRW...WL TWEAK TEMPS/WNDS. MARINE...SCA TO RMN IN PLC. WL LWR WND/SEAS FOR THS AFTN...BUT LCLY ROUGH CONDS IN STMS. FCSTID = 13 .GYX... ME...NONE. NH...NONE. JC
In the hours before
Special weather statement, Jul 23, 9:15 AM EDT, 2 hours 35 minutes before
MEZ012>014-018>028-NHZ003>010-013-014-232115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 915 AM EDT TUE JUL 23 2002 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL ACROSS PORTIONS OF SOUTHERN MAINE AND SOUTHERN NEW HAMPSHIRE THIS AFTERNOON. THERE IS ALSO THE POSSIBLITY OF LOCALLY HEAVY RAINFALL IN ANY PERSISTENT STORMS. A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN NEW ENGLAND THIS AFTERNOON...TRIGGERING THE STORMS. IT WILL BRING MUCH COOLER AND DRIER AIR INTO THE STATE TONIGHT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:50 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 55 min |
| Jul 23, 3:14 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 61 min |
| Jul 23, 3:34 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 26 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.